Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 25, 2021, 3:12 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 3:12 PM CDT (20:12 UTC)
- Expired
- Mar 25, 2021, 3:22 PM CDT
- In force
- 10 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 21.9
The text
As transmitted.
535
WUUS54 KLIX 252012
SVRLIX
MSC113-147-252045-
/O.NEW.KLIX.SV.W.0021.210325T2012Z-210325T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
312 PM CDT Thu Mar 25 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northwestern Walthall County in southern Mississippi...
Northeastern Pike County in southern Mississippi...
* Until 345 PM CDT.
* At 311 PM CDT, a severe thunderstorm was located 7 miles southwest
of Jayess, or 11 miles east of Mccomb, moving northeast at 70 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Walthall and northeastern Pike Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3133 9008 3133 9004 3119 9029 3129 9039
3135 9032 3135 9011
TIME...MOT...LOC 2011Z 230DEG 62KT 3127 9028
HAIL...1.25IN
WIND...60MPH
$$
PG1 follow-up statement
313
WWUS54 KLIX 252022
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
322 PM CDT Thu Mar 25 2021
MSC113-147-252032-
/O.CAN.KLIX.SV.W.0021.000000T0000Z-210325T2045Z/
Walthall MS-Pike MS-
322 PM CDT Thu Mar 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALTHALL AND
NORTHEASTERN PIKE COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 3133 9008 3133 9004 3119 9029 3129 9039
3135 9032 3135 9011
TIME...MOT...LOC 2019Z 230DEG 62KT 3139 9011
$$
PGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:22 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 25, 12:22 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1222 PM CDT Thu Mar 25 2021
.UPDATE...
Continuing to monitor severe thunderstorm threats today. Refer to
11 am Mesoscale Discussion from SPC which had a probability of
watch issuance at 40 percent. Surface winds have not picked up
nearly as much as anticipated at this point which is limiting
surface convergence as a forcing mechanism. The Wind Advisory
criteria has not been met thus far, however we are still expecting
some marginal criteria wind gusts of 30 to 40 mph to develop this
afternoon. The stronger winds will also help strengthen low level
convergence to go along with the ample instability and 60 to 70
knots of effective bulk shear and effective SRH of up to 300
m2/s2. The inhibiting factor is uncertainty in the storm mode, but
if discreet/embedded supercells can develop and be maintained
then there would be a greater severe threat. Will update some of
the weather elements and the digital and text forecasts to bring
them in line with current conditions and radar trends.
&&
.AVIATION...
For the 18z TAFs, outside of SHRA/TSRA areas, mostly MVFR
conditions prevail for start of the TAF period with IFR at KBTR
and KMCB. Southerly winds 10 to 16 knots with gusts over 20 up to
28 knots at KNEW are likely to increase a bit more this afternoon
with MVFR to occasional IFR continuing through tonight into Friday.
Will continue to monitor for stronger TSRA with strong convective
gusts and possibly hail. Main line of SHRA/TSRA from near KMCB to
just east of KHDC to west of KHUM will continue to push east with
varying speeds, and will refine TAFs to time out the threats this
afternoon.
&&
22/TD
.PREV DISCUSSION... /issued 416 AM CDT Thu Mar 25 2021/
SYNOPSIS...
Boundary went racing northward during the evening, and 70 degree
temperatures and dew points have overspread the area. However,
best forcing is well to the north, and only isolated showers are
occurring over the area. Main frontal boundary extended from Lake
Erie to the ArkLaTex to south Texas at 3 AM.
SHORT TERM...
With the threat of widespread heavy precipitation diminished, the
Flash Flood Watch has been cancelled. Can't rule out isolated
heavy rainfall this afternoon, but most areas have had 24 hours
to drain/pump previous heavy rainfall.
Shortwave over west Texas this morning will lift into northern
Arkansas around midday and the Lower Ohio and Middle Mississippi
River Valley this evening. The airmass will certainly be unstable
with CAPE values in excess of 2000 J/kg, LI's of -6 or lower, and
mid level lapse rates near or greater than 7C/km. Any cells that
can develop this morning across the area would have more low
level helicity (near 300) to promote turning, but as the
trough/front approaches, that part of the equation falters, as
winds become more unidirectional. Best forcing and turning will be
to the north of our area, but definitely enough indicators there
to support SPC's slight risk across the area, with the threat
diminishing near or shortly after sunset. Areas to the north of
our CWA can expect a rather significant severe weather threat this
afternoon and evening.
As front again becomes parallel to the upper flow, showers could
linger overnight along the Mississippi coast and lower portions of
the Louisiana coastal parishes, but do not anticipate heavy
rainfall with these, as precipitable water values fall off.
Boundary returns north on Friday as shortwave ridging builds in,
continuing through Saturday.
Temperature guidance fairly well clustered through the short range
portion of the forecast, although would somewhat favor the cooler
overnight lows tonight, and the warmer ones on Friday night due to
expected moisture levels. 35
LONG TERM (Sunday and beyond)...
The extended portion of the forecast still has some uncertainty
but there has been a trend towards a slightly more progressive
pattern this weekend and maybe more so next week. Most of the
medium range op mdls and their associated ensemble means are in
agreement with the NBM through Sunday, with a decent shot of rain
Sunday.
S/W dropping down the backside of the L/W trough will dig towards
the 4 corners and desert sw but there seems to be a trend that it
may not cutoff now, although the 25/00z ECMWF does hold a piece of
the shortwave back for an additional 12 to 18 hours. The general
trend would allow the mid-levels to be a little more progressive
with stronger support moving into the Lower MS Valley Sunday while
also suppressing the Gulf ridge south. This will likely lead to
scattered to numerous showers and thunderstorms with the greatest
coverage across the northern half of the CWA which would have the
least amount of impact from the ridge.
Models overall suggest slightly cooler Sunday and Monday, mainly
due to clouds/precipitation. Most solutions seem to build the
ridge into the region quickly with temps abv normal by Tuesday and
the next disturbance moving late Wednesday or Thursday. /CAB/35
AVIATION...
Most terminals will be dealing with low ceilings until mid-
morning. Conditions will slowly improve through the morning but
likely still have widespread MVFR conditions. LLWS may also be an
issue as winds begin to ramp up through the morning. Last is
convection, TSRA could impact much of the CWA however the
terminals with the best chance of seeing storms will be
BTR/MCB/HDC/ASD between 16z and 22z. Beyond 00z, could see IFR
ceilings return behind the line of TSRA with MVFR visibilities. 35
MARINE...
Didn't make much change to the marine package, keeping the Small
Craft Advisory in place through 06z Friday. Wouldn't be surprised
to see some gale force gustiness this afternoon, but not confident
enough to upgrade to a Gale Warning. Should be a relative lull in
hazardous marine conditions late tonight through Saturday morning,
before a brief increase in winds for Saturday afternoon and
evening. Quieter marine conditions for a few days beyond that.
Tides currently running about 1 to 1.5 feet above normal, but not
quite to levels that should cause issues. With the winds shifting
from southeast to southwest later this evening, tide levels should
relax. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 54 79 67 / 80 20 10 10
BTR 80 55 81 68 / 60 10 10 10
ASD 81 61 79 67 / 60 10 10 0
MSY 81 64 78 70 / 50 10 10 0
GPT 78 63 77 67 / 60 10 20 0
PQL 79 63 78 66 / 50 30 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CDT this evening for LAZ034>037-039-040-
046>050-056>072.
GM...Small Craft Advisory until 1 AM CDT Friday for GMZ532-536-538-
550-552-555-557-570-572-575-577.
Small Craft Advisory until 6 PM CDT this evening for GMZ530-534.
MS...Wind Advisory until 6 PM CDT this evening for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 1 AM CDT Friday for GMZ536-538-550-
552-555-557-570-572-575-577.
Small Craft Advisory until 6 PM CDT this evening for GMZ534.
&&In the hours before
Special weather statement, Mar 25, 10:27 AM CDT, 4 hours 45 minutes before
Special Weather Statement National Weather Service New Orleans LA 1027 AM CDT Thu Mar 25 2021 LAZ037-039-046>050-071-MSZ069>071-251630- Washington-Iberville-Livingston-Ascension-St. Helena-Northern Tangipahoa-West Baton Rouge-East Baton Rouge-Pike-Walthall-Amite- 1027 AM CDT Thu Mar 25 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ASCENSION... SOUTHEASTERN WEST BATON ROUGE...ST. HELENA...NORTHWESTERN LIVINGSTON...EAST CENTRAL IBERVILLE...NORTHWESTERN TANGIPAHOA... SOUTHEASTERN EAST BATON ROUGE AND NORTHWESTERN WASHINGTON PARISHES... SOUTHWESTERN WALTHALL...SOUTHERN PIKE AND SOUTHEASTERN AMITE COUNTIES... At 1027 AM CDT, a strong thunderstorm was located over Denham Springs, moving northeast at 55 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Baton Rouge, Denham Springs, Greensburg, Oak Hills Place, St. Gabriel, Walker, Amite City, Magnolia, Kentwood, Livingston, Roseland, Osyka, Montpelier, Westminster, Old Jefferson, Inniswold, Watson, Mount Herman, Village St. George and Shenandoah. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3102 9021 3022 9107 3032 9119 3119 9045 TIME...MOT...LOC 1527Z 219DEG 47KT 3044 9098 PG
Local storm report, Mar 25, 11:27 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1127 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG CENTREVILLE 31.08N 91.06W
03/24/2021 WILKINSON MS EMERGENCY MNGR
*** 1 FATAL ***
TREE FELL ON A MOBILE HOME RESULTING IN ONE
FATALITY. LOCATION OF THIS LSR IS NOT THE
EXACT LOCATION OF THE EVENT AND WILL BE
UPDATED WITH ADDITIONAL INFORMATION.
&&
LNSpecial weather statement, Mar 25, 2:00 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
200 PM CDT Thu Mar 25 2021
LAZ039-071-072-MSZ071-251945-
Washington-Northern Tangipahoa-Southern Tangipahoa-Walthall-
200 PM CDT Thu Mar 25 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TANGIPAHOA...
NORTHWESTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHEASTERN WALTHALL COUNTIES...
At 159 PM CDT, a strong thunderstorm was located near Wilmer, or 10
miles southwest of Franklinton, moving northeast at 60 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Franklinton, Wilmer and Dexter.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3113 8994 3107 8992 3107 8984 3101 8984
3100 8978 3071 9024 3071 9026 3069 9025
3067 9029 3078 9041 3114 9001
TIME...MOT...LOC 1859Z 228DEG 53KT 3077 9029
PGSpecial weather statement, Mar 25, 3:09 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
309 PM CDT Thu Mar 25 2021
MSZ070-071-252045-
Pike-Walthall-
309 PM CDT Thu Mar 25 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALTHALL AND
NORTHEASTERN PIKE COUNTIES...
At 309 PM CDT, a strong thunderstorm was located 8 miles south of
Ruth, or 9 miles east of Mccomb, moving northeast at 70 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will remain over mainly rural areas of northwestern
Walthall and northeastern Pike Counties.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3133 9008 3133 9004 3130 9004 3113 9031
3127 9044 3135 9034 3135 9011
TIME...MOT...LOC 2009Z 230DEG 62KT 3125 9031
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:50 PM CDT | Special Weather Statement | LIX | Hancock | 40 min |
| Mar 24, 8:29 PM CDT | Special Weather Statement | LIX | Wilkinson | 46 min |
| Mar 24, 8:31 PM CDT | Special Weather Statement | LIX | Pearl River | 29 min |
| Mar 24, 9:02 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 28 min |
| Mar 24, 9:29 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 16 min |
| Mar 24, 9:52 PM CDT | Special Weather Statement | LIX | Amite | 38 min |
| Mar 24, 10:19 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 26 min |
| Mar 25, 2:26 PM CDT | River Flood Warning | LIX | Pike, Walthall | 40 hr |
| Mar 25, 3:09 PM CDT | Special Weather Statement | LIX | Walthall | 36 min |
| Mar 25, 3:33 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 27 min |
| Mar 25, 3:48 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 27 min |
| Mar 25, 4:11 PM CDT | Special Weather Statement | LIX | Walthall | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.